Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 28, 2006, 9:44 PM CST for 16 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Jan 28, 2006, 11:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 9:44 PM CST (03:44 UTC)
- In effect from
- Jan 28, 2006, 11:00 PM CST
- Expired
- Jan 29, 2006, 8:44 AM CST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
All 25 counties
Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 11 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 290344 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1044 PM EST SAT JAN 28 2006 ...WINDY CONDITIONS DEVELOPING TONIGHT ACROSS THE CUMBERLAND PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT AND SUNDAY...CREATING STRONG WINDS ACROSS HIGHER ELEVATIONS. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-291145- /O.NEW.KMRX.WI.Y.0004.060129T0500Z-060129T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN 944 PM CST SAT JAN 28 2006 /1044 PM EST SAT JAN 28 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY. STRONG WINDS WILL DEVELOP TONIGHT ACROSS HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SHOULD BE EXPECTED. THESE WINDS WILL CONTINUE FOR MUCH OF THE DAY ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
2 follow-up statements
000 WWUS74 KMRX 290823 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 323 AM EST SUN JAN 29 2006 ...WINDY CONDITIONS TODAY ACROSS SOUTHWESTERN VIRGINIA...THE CUMBERLAND PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWESTERN NORTH CAROLINA... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY ...CREATING STRONG SOUTH TO SOUTHWEST WINDS ACROSS HIGHER ELEVATIONS ...ESPECIALLY IN AREAS AT AND ABOVE 3000 FEET. THE WINDS SHOULD DIMINISH BY OR BEFORE MID TO LATE AFTERNOON. VAZ001-002-005-006-008-291800- /O.EXA.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 323 AM EST SUN JAN 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY AS A COLD FRONT APPROACHES AND MOVES EAST ACROSS SOUTHWESTERN VIRGINIA. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS POSSIBLY UP TO 40 TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-291800- /O.CON.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN 223 AM CST SUN JAN 29 2006 /323 AM EST SUN JAN 29 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY AS A COLD FRONT APPROACHES AND MOVES EAST ACROSS THE CUMBERLAND PLATEAU AND MOUNTAINS OF EAST TENNESSEE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY UP TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 291444 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 944 AM EST SUN JAN 29 2006 ...WIND ADVISORY CANCELLED... .STRONG SOUTHERLY WINDS HAVE WEAKENED AND MOVED OFF TO THE EAST THIS MORNING. SUSTAINED WINDS WILL BE BELOW ADVISORY CRITERIA. BREEZY SOUTHWEST WINDS NEAR 20 MPH WILL PERSIST INTO THE AFTERNOON HOURS. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-005-006-008-291545- /O.CAN.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 844 AM CST SUN JAN 29 2006 /944 AM EST SUN JAN 29 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:00 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 28, 8:00 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EST SAT JAN 28 2006 .DISCUSSION...WE/LL SEE A CHANGE IN THE WEATHER PATTERN OVERNIGHT AS A DEEPENING UPPER TROUGH PUSHES INTO THE REGION. A STRONG 850 MB JET ASSOCIATED WITH THE TROUGH WILL MOVE IN...INCREASING WINDS ACROSS THE AREA. IT WILL BECOME QUITE WINDY OVER HIGHER ELEVATIONS TOWARD MORNING AND A LAKE WIND OR WIND ADVISORY MAY BE NEEDED. A BAND OF SHOWERS WILL MOVE THROUGH AS WELL OVERNIGHT...WITH ISOLATED EMBEDDED THUNDER POSSIBLE MAINLY OVER SOUTHERN AREAS. THERE IS POTENTIAL THAT DOWNDRAFTS FROM THE SHOWERS AND THUNDERSTORMS MAY TAP INTO THE STRONGER WINDS AT THE HIGHER LEVEL...GENERATING ISOLATED STRONG WIND GUSTS OVER VALLEY LOCATIONS. THE STRONG WINDS AND SCATTERED SHOWERS SHOULD LINGER OVER THE MRX CWA INTO SUNDAY AFTERNOON. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL BE UPDATING THE ZONE PACKAGE TO REMOVE EVENING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 48 64 40 56 / 100 90 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 64 41 55 / 80 80 20 30 OAK RIDGE, TN 45 63 40 54 / 80 80 20 30 TRI CITIES AIRPORT, TN 40 59 38 53 / 50 80 20 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jan 28, 3:00 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST SAT JAN 28 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-290945- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EST (300 AM CST) SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS WILL DEVELOP LATE TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM MOVES EAST FROM THE MISSISSIPPI VALLEY REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL CONTINUE INTO SUNDAY MORNING ALONG WITH WINDY CONDITIONS ...AS THE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO THE OHIO VALLEY. WIND OR LAKE WIND ADVISORIES MAY BE REQUIRED FOR PARTS OF THE REGION ON SUNDAY MORNING...AS SOUTHERLY WINDS INCREASE INTO THE 20 TO 35 MPH RANGE WITH HIGHER GUSTS POSSIBLE BY DAYBREAK SUNDAY. MUCH COLDER AIR WILL FLOW INTO THE SOUTHERN APPALACHIANS MONDAY NIGHT ...LEADING TO A CHANCE OF SNOW INTO TUESDAY MORNING. HOWEVER...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT...AND MAINLY CONFINED TO THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TG
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.